Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 67, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 25, 2002, 11:47 PM CST for Washington County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2002, 11:47 PM CST (05:47 UTC)
- Expired
- Mar 26, 2002, 12:15 AM CST
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Washington County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 11:00 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 260547 SVRJAN MSC151-260615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1146 PM CST MON MAR 25 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 1215 AM CST * AT 1146 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GREENVILLE...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... AFFECT THE GREENVILLE...LELAND...AND HOLLYKNOWE AREAS. HAIL AT LEAST THE SIZE OF DIMES IS LIKELY WITH THIS STORM.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:10 PM CST, 8 hours 37 minutes earlier.
Area forecast discussion, Mar 25, 3:10 PM CST, 8 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 310 PM CST MON MAR 25 2002 MAIN FORECAST CONCERNS: INITIATION AND INTENSITY AND COVERAGE OF CONVECTION TONIGHT AND EARLY TUESDAY...AMOUNT OF COLD ADVECTION TUESDAY INTO WEDNESDAY...PRECIP POTENTIAL ASSOCIATED WITH QUICK WARM ADVECTION BEGINNING WEDNESDAY...AND TIMING OF PRECIPITATION FOR FRIDAY THRU MONDAY ASSOCIATED WITH APPROACHING UPPER LOW. A DIFFICULT FORECAST IN THE NEAR TERM WITH CONVECTIVE INITIATION AND EVOLUTION STILL IN CONSIDERABLE DOUBT. THE WELL-ADVERTISED SPLIT POLAR/SUBTROPICAL JET STRUCTURE IS IN PLACE...WITH PERSISTENT ELEVATED TSTM COMPLEX OVER OZARKS...AND STILL WAITING FOR SFC-BASED TSTM DEVELOPMENT...SUPPRESSED SO FAR BY STRONG MID LEVEL CAPPING INVERSION. LATEST MODEL GUIDANCE SUPPORTS RECENT FORECASTS WITH BEST SEVERE POTENTIAL OVER NW COUNTIES/PARISHES THIS EVENING...CLOSER TO SURFACE LOW TRACK...STEEPER MID LEVEL LAPSE RATES...AND DURING MORE FAVORABLE TIME OF DAY. OVER REMAINDER OF AREA TONIGHT...THERE IS STILL SEVERE POTENTIAL WITH LOW LEVEL JET FORECAST TO MAXIMIZE AROUND MIDNIGHT AHEAD OF STOUT MID LEVEL SHORTWAVE ENERGY AND A GOOD DRY PUNCH. EXPECT A LINEAR MESOSCALE CONVECTIVE SYSTEM TO DEVELOP AHEAD OF STRONG COLD FRONT AND SWEEP ACROSS ENTIRE AREA BY LATE MORNING TUESDAY. WHILE PRECIPITABLE WATER VALUES ARE PROGGED TO INCREASE TO NEAR 1.5 INCHES...DO NOT EXPECT OVERLY HEAVY RAINFALL AMOUNTS GIVEN PROGRESSIVE NATURE OF SYSTEM. DURING DAY TUESDAY...STRONG LOW LEVEL COLD ADVECTION SHOULD BE UNDERWAY AND DO NOT EXPECT SURFACE TEMPS TO WARM MUCH FROM MORNING READINGS...LIKELY FALLING IN SOME CASES. SHOULD BE ENOUGH MIXING TUESDAY NIGHT TO KEEP LOW TEMPS ABOVE FREEZING. FOR WEDNESDAY NIGHT INTO THURSDAY...LATEST ETA AND ETA EXTENSION ARE THROWING DOUBT INTO CURRENT DRY FORECAST BY BRINGING STRONG WARM/MOIST ADVECTION (PRECIPITABLE WATER VALUES >1.5 INCHES OVER SRN TX BY WEDNESDAY EVENING)...RESULTING IN ELEVATED CONVECTIVE POSSIBILITIES. THE AVN IS NOT AS AGGRESSIVE AND KEEPS AREA DRY AS PREVIOUS FORECASTS HAVE INDICATED. WILL STICK TO DRY SOLUTION FOR NOW. IN THE EXTENDED...MODELS HAVE BEEN VERY INCONSISTENT WITH HANDLING OF UPPER LOW TO MOVE THRU SRN STREAM AND EVENTUALLY AFFECT THE LOWER MS VALLEY REGION....BUT 00Z MRF AND NOW 12Z AVN/UKMET ARE IN GOOD AGREEMENT THIS MORNING IN A MORE PROGRESSIVE SYSTEM WITH CONVECTIVE RAINS LIKELY TO BREAK OUT BEGINNING FRIDAY...WITH MORE SIGNIFICANT CONVECTION PROGGED FOR SATURDAY INTO SUNDAY. HAVE NO CHOICE BUT TO INCREASE RAIN WORDING FOR THIS WEEKEND. WILL INTRODUCE A DRY MONDAY FOR NOW AS IT APPEARS SYSTEM WILL MOVE OUT BY THEN. OVERALL...CONFIDENCE IS A BIT HIGHER THAN YESTERDAY WITH THE EXTENDED FORECAST GIVEN THE AGREEMENT BETWEEN 12Z UKMET AND 12Z AVN...HOWEVER...CONFIDENCE IS STILL LIMITED AS CUT OFF LOWS IN SPRING ARE NOT THE MOST PREDICTABLE FEATURES. PRELIM NUMBERS... JAN...56/63/38/66/40 94000 MEI...58/66/38/67/38 87000 .JAN... AR...NONE. LA...NONE. MS...NONE. 43
In the hours before
Local storm report, Mar 25, 11:14 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1114 PM CST MON MAR 25 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 PM BASTROP LA 0.88 INCH HAIL
03/25/02 MOREHOUSE S.O. REPORTED NICKEL SIZE
HAIL.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 12:28 AM CST | Severe Thunderstorm Warning | JAN | Franklin | 62 min |
| Mar 26, 12:43 AM CST | Severe Thunderstorm Warning | JAN | Adams | 32 min |
| Mar 26, 12:46 AM CST | Severe Thunderstorm Warning | JAN | Adams | 29 min |
| Mar 26, 1:41 AM CST | Severe Thunderstorm Warning | JAN | Franklin | 34 min |
| Mar 26, 2:04 AM CST | Severe Thunderstorm Warning | JAN | Lincoln | 41 min |
| Mar 26, 2:43 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Warren | 32 min |
| Mar 26, 3:24 AM CST | Severe Thunderstorm Warning | JAN | Marion | 36 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.